Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Took Methamphetamin with Lexapro. Possible drug interactions? Is Serotonin syndrome a risk?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
I have a friend who is on lexapro and accidently ate methamphetamine ADHD (10mg)pill approximately 18 hrs ago. After i told her about interaction possibilities she skipped her lexapro dose that shouldve been consumed today. She says she is fine but i wanted to check because she wont. Is serotonin syndrome a risk? Should she sleep tonight or see a doctor first?
Posted Sun, 29 Apr 2012 in Medicines and Side Effects
Answered by Dr. Hema Yadav 2 hours later
Thanks for posting your query.
Theoretically speaking, you are right in worrying about the possibility of serotonin syndrome in this case.
Both of these medicines .i.e lexapro(escitalopram) and methamphetamine (10 mg)can increase the level of serotonin in our body. However, it unlikely that you friend would develop serotonin syndrome given the fact the drug was taken 18 hours ago. This syndrome usually develops within few minutes or a few hours. Also, since she skipped today’s dose of lexapro, it is even more unlikely . Further, almost half of the drug would have already been eliminated by the body, given that elimination time t1/2 i.e time when half of drug is excreted is about 10 hrs( range 9_24 hrs).
As of now, there is no need to panic. However, if your friend is experiencing any muscle twitching, tremors, shivering or stiffness, fever, heavy sweating, heart palpitations, restlessness, confusion, agitation, trouble with coordination, or severe diarrhoea , take her to the emergency right away.
Do inform her doctor and if any symptoms are noticed, consult an emergency facility. As of now, she can comfortably wait and watch.
Hope I have answered your query.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor